Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Index of faithful normal conditional expectations


Author: Sze-Kai Tsui
Journal: Proc. Amer. Math. Soc. 111 (1991), 111-118
MSC: Primary 46L37; Secondary 46L10, 46L35
MathSciNet review: 1033962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a faithful normal conditional expectation of a factor $ M$ onto its subfactor $ N$, and the index of $ E$ be denoted by $ {\operatorname{IND}_E}$. We investigate the question: For two such faithful normal conditional expectations $ {E_1},{E_2}$ of $ M$ onto $ N$, when does $ {\operatorname{IND}}_{{E_1}} = {\operatorname{IND}}_{{E_2}}$ hold? In this paper we answer this question completely for type $ I$ factor $ M$. We also derive a tensor product formula for index, i.e., $ {\operatorname{IND}}_{{E_1} \otimes {E_2}} = ({\operatorname{IND}}_{{E_1}})({\operatorname{IND}}_{{E_2}})$. For any $ \alpha > 9$ we construct uncountable nonisomorphic faithful normal conditional expectations $ E$ of a factor $ M$ onto its subfactor $ N$ with $ {\operatorname{IND}_E} = \alpha $ such that both of $ M$ and $ N$, are of type $ I$ or $ II$ or $ II{I_\lambda },0 \leq \lambda \leq 1$. For each $ \beta \in \{ 4{\cos ^2}\pi /n,\vert n \geq 3\} \cup [4,\infty )$ we exhibit a type $ II{I_\lambda }$ factor $ M$ and its subfactor $ N$ and a faithful normal conditional expectation $ E$ such that $ {\operatorname{IND}}_E = \beta $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L37, 46L10, 46L35

Retrieve articles in all journals with MSC: 46L37, 46L10, 46L35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1033962-7
PII: S 0002-9939(1991)1033962-7
Keywords: Index of faithful normal conditional expectations, index of tensor products, spatial derivatives, relative commutants
Article copyright: © Copyright 1991 American Mathematical Society